It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chemotherapy Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 01-31-2013, 12:29 AM   #1
Junior Member
(female)
 
Join Date: Mar 2012
Location: norwich,norfolk,united kingdom
Posts: 20
LOZZIE1 HB UserLOZZIE1 HB User
taxotere chemotherapy

I had my last dose of taxotere chemotherapy for breast cancer two weeks ago and i have suddenly developed severe neuropathy in my hands and feet.i had three rounds of this chemo and i didnt have this problem with the first two.why has this suddenly started now my treatment is over and how long is it likely to last.i am really struggling to walk far or pick things up.is there anything i can do to help things get back to normal or is it just a waiting game?

 
Reply With Quote
Old 09-07-2013, 03:04 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,554
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Re: taxotere chemotherapy

I had four rounds with taxol, and the neuropathy was accumulative. The good news is that it does slowly go away. I'm diabetic, and despite being way more susceptible to neuropathy, the chemo neuropathy was totally, completely gone in about 18 months.

But even before that, it had subsided quite a bit. The worst part was my left heel (why I don't know), but one of my doctors suggested I get gel heel cups for my shoes and within a couple of months of using those, the neuropathy in my heel was totally gone.

You may want to use gel inserts for your feet and see if that helps. The less hard pressure on the nerves, apparently the better.

BTW, I had third stage Cancer of Unknown Primary, which is often fatal, but I'm still here enjoying life...it'll be 12 years next month since I finished all treatment...and no recurrences. I'd say the neuropathy was well worth it, especially since it did eventually go away.

Ruth

Last edited by SamQKitty; 09-07-2013 at 03:05 PM.

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!